Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 243, NWS Fort Worth, TX

October 15, 2007Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Oct 15, 2007, 8:09 AM CDT for Dallas County, Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2007, 8:09 AM CDT (13:09 UTC)
Expired
Oct 15, 2007, 4:27 PM CDT
In force
8 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2).

Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Oct 15, 6:09 AM CDT, 2 hours earlier.

Area forecast discussion, Oct 15, 6:09 AM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CDT MON OCT 15 2007

.UPDATE...
AS OF 11Z...A COLD FRONT EXTENDED JUST SOUTHEAST OF A
GAINESVILLE...DECATUR...TO ABILENE LINE. THIS POSITION IS FASTER
THAN ANY OF THE MODELS HAD EARLIER INDICATED...SO HAVE UPDATED
THE FORECAST TO BETTER REFLECT THE TIMING OF THE FRONT. #58

&&

.PREV DISCUSSION... /ISSUED 600 AM CDT MON OCT 15 2007/

AVIATION...
600 AM CDT

OUTFLOW QUICKLY APPROACHING METRO TAF SITES. SWITCH TO NORTH FLOW
NEEDED AT DFW. LIGHT NORTH WINDS WILL THEN PREVAIL THE REMAINDER OF
THE DAY...WITH SOME CHAOTIC WIND IN AND NEAR STORMS. WITH PRECIP AND
OUTFLOW IN ADVANCE OF FROPA...FRONT MAY BECOME DIFFICULT TO DISCERN.

LINE OF CONVECTION AHEAD OF FRONT BECOMING BETTER DEVELOPED.
ORIENTATION OF LINE AND NORTHEASTWARD CELL MOTION WILL FAVOR
TRAINING AND POTENTIAL FOR PROLONGED DISRUPTION TO OPERATIONS THIS
MORNING. AT METRO SITES...SIGNIFICANT CONVECTION WILL TAPER OFF
AROUND MIDDAY AS MAIN BOUNDARY PUSHES THROUGH.

ARRIVAL OF CONVECTION AT WACO WILL BE LATER IN THE MORNING AND WILL
LINGER LONGER INTO THE AFTERNOON. ASIDE FROM ERRATIC WIND DIRECTION
IN/NEAR STORMS...NORTHERLY FLOW WILL LIKELY NOT ARRIVE AT WACO UNTIL
SUNSET. 25

PREV DISCUSSION...
358 AM CDT

THE 08Z ANALYSIS SHOWS THAT THE COLD FRONT HAS ENTERED THE
NORTHWESTERN PART OF THE FORECAST AREA...AND EXTENDED SOUTHEAST
OF A NOCONA....TO GRAHAM....TO ABILENE LINE. THIS FRONT WILL
CONTINUE TO MOVE SOUTHEAST THROUGH THE FORECAST AREA TODAY. THERE
REMAINS THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN TO THE
SOUTHEAST OF THE FRONT...AND THIS IS MENTIONED IN THE ZONES AND
WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK. THE UPPER
LEVEL TROUGH WILL LIFT NORTHEASTWARD TODAY AND RAIN CHANCES WILL
WILL END FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND TONIGHT.
ANOTHER SHORTWAVE WILL MOVE APPROACH ON WEDNESDAY...BRINGING A
CHANCE OF SHOWERS AND THUNDERSTORMS LATE BEFORE DAYBREAK ACROSS
THE NORTHWESTERN ZONES...AREAWIDE WEDNESDAY AND ENDING WEDNESDAY
NIGHT ACROSS THE EAST. A FEW STORMS MAY BE SEVERE WEDNESDAY
AFTERNOON/EVENING. YET ANOTHER SHORTWAVE WILL MOVE ACROSS THE
CENTRAL PLAINS THURSDAY INTO FRIDAY...HOWEVER THE BEST LIFT WITH
THIS SYSTEM WILL BE FARTHER NORTH. THIS SYSTEM WILL DRIVE ANOTHER
COLD FRONT THROUGH NORTH TEXAS...BUT IT APPEARS THAT THE BEST
CHANCES OF RAIN WILL BE TO OUR NORTH. DRY WEATHER IS EXPECTED
FROM THURSDAY THROUGH THE WEEKEND. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  62  85  69  85 /  90  40  10  10  30
WACO, TX              81  65  86  71  88 /  80  50  10  10  30
PARIS, TX             74  59  83  66  84 / 100  50  10  10  30
DENTON, TX            75  57  85  68  86 /  80  30  10  10  20
MCKINNEY, TX          76  57  85  68  85 / 100  40  10  10  30
DALLAS, TX            77  64  85  69  85 /  90  40  10  10  30
TERRELL, TX           79  64  85  69  86 /  90  50  10  10  30
CORSICANA, TX         79  65  85  69  88 /  90  60  20  10  30
TEMPLE, TX            83  64  87  70  88 /  80  50  20  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/58
Hazardous weather outlook, Oct 15, 5:00 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT MON OCT 15 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
500 AM CDT MON OCT 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE AREA OF
GREATEST THREAT WILL SHIFT SOUTHEAST DURING THE COURSE OF THE DAY...
AS A COLD FRONT MOVES THROUGH NORTH TEXAS.

HAIL AND DAMAGING WINDS WILL BE POSSIBLE...BUT THE MAIN HAZARD
APPEARS TO BE HEAVY RAINFALL AND FLOODING ISSUES. RAINFALL AMOUNTS
OF 2 TO 3 INCHES WILL BE POSSIBLE WITH THE HEAVIER ACTIVITY...WITH
ISOLATED TOTALS OF 4 INCHES.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY ACROSS
SOUTHEASTERN PORTIONS OF NORTH TEXAS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON
WEDNESDAY. SOME OF THE STORMS MAY BECOME SEVERE...PARTICULARLY IN
NORTHWESTERN PORTIONS OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED TODAY ACROSS PORTIONS OF
NORTH TEXAS.

25

In the hours before

Special weather statement, Oct 15, 5:09 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 AM CDT MON OCT 15 2007

TXZ129-151045-
EASTLAND TX-
509 AM CDT MON OCT 15 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN EASTLAND COUNTY

AT 509 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF EASTLAND...MOVING EAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE EASTLAND AND RANGER.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3252 9848 3233 9848 3224 9879 3244 9884
TIME...MOT...LOC 1009Z 261DEG 28KT 3237 9876
Special weather statement, Oct 15, 6:34 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 AM CDT MON OCT 15 2007

TXZ117-151200-
PARKER TX-
634 AM CDT MON OCT 15 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  PARKER COUNTY

AT 634 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL AND FREQUENT LIGHTNING.
THE CLUSTER OF THUNDERSTORMS WAS CENTERED 4 MILES SOUTHWEST OF
WEATHERFORD...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...HUDSON
OAKS...RENO...SPRINGTOWN...WEATHERFORD AND WILLOW PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3269 9801 3299 9770 3299 9755 3255 9755
      3256 9805 3258 9806
TIME...MOT...LOC 1134Z 257DEG 31KT 3271 9777
Special weather statement, Oct 15, 6:53 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 AM CDT MON OCT 15 2007

TXZ103-118-151300-
DENTON TX-TARRANT TX-
653 AM CDT MON OCT 15 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  DENTON COUNTY
  TARRANT COUNTY

...VERY HEAVY RAINS SPREADING INTO THE METROPLEX...

AT 653 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF
AZLE...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAINS AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THIS
CLUSTER OF THUNDERSTORMS. FREQUENT LIGHTNING WILL ALSO ACCOMPANY
THIS ACTIVITY.

ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO DEVELOP
ACROSS TARRANT AND DENTON COUNTIES THIS MORNING. HEAVY RAINS MAY
CAUSE SIGNIFICANT PONDING OF WATER ON ROADWAYS...LEADING TO PROBLEMS
DURING RUSH HOUR TRAFFIC.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3255 9754 3298 9754 3301 9738 3322 9739
      3335 9698 3331 9683 3318 9683 3301 9684
      3299 9703 3256 9704
TIME...MOT...LOC 1153Z 241DEG 27KT 3288 9754
Special weather statement, Oct 15, 7:15 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 AM CDT MON OCT 15 2007

TXZ118-119-151315-
TARRANT TX-DALLAS TX-
715 AM CDT MON OCT 15 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DALLAS COUNTY
  NORTHEASTERN TARRANT COUNTY

AT 715 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER NORTH RICHLAND HILLS...MOVING NORTHEAST AT
40 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3275 9736 3299 9726 3300 9690 3299 9688
      3299 9667 3298 9667 3275 9680 3272 9716
TIME...MOT...LOC 1215Z 239DEG 38KT 3286 9721

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 8:08 PM CDTSpecial Weather StatementFWDBosque37 min
Oct 14, 8:24 PM CDTSevere Thunderstorm WarningFWDBosque30 min
Oct 14, 8:45 PM CDTSevere Thunderstorm WarningFWDHill, Johnson50 min
Oct 14, 9:23 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton40 min
Oct 14, 9:27 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant48 min
Oct 14, 9:48 PM CDTSevere Thunderstorm WarningFWDComanche, Hamilton, Mills42 min
Oct 14, 9:56 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant34 min
Oct 14, 10:51 PM CDTSevere Thunderstorm WarningFWDBell39 min
Oct 14, 11:55 PM CDTSpecial Weather StatementFWDMcLennan35 min
Oct 15, 12:22 AM CDTSpecial Weather StatementFWDLimestone23 min
Oct 15, 12:50 AM CDTSpecial Weather StatementFWDLimestone25 min
Oct 15, 1:09 AM CDTSpecial Weather StatementFWDCollin36 min
Oct 15, 1:40 AM CDTSpecial Weather StatementFWDKaufman35 min
Oct 15, 1:56 AM CDTSpecial Weather StatementFWDMcLennan34 min
Oct 15, 5:09 AM CDTSpecial Weather StatementFWDEastland36 min
Oct 15, 6:34 AM CDTSpecial Weather StatementFWDParker26 min
Oct 15, 6:53 AM CDTSpecial Weather StatementFWDDenton, Tarrant67 min
Oct 15, 7:15 AM CDTSpecial Weather StatementFWDTarrant60 min
Oct 15, 7:26 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant49 min
Oct 15, 8:18 AM CDTRiver Flood WarningFWDDallas37 hr
Oct 15, 8:33 AM CDTSevere Thunderstorm WarningFWDHill42 min
Oct 15, 8:39 AM CDTFlash Flood WarningFWDCollin3 hr
Oct 15, 8:46 AM CDTSpecial Weather StatementFWDDelta, Lamar29 min
Oct 15, 8:50 AM CDTSpecial Weather StatementFWDKaufman, Rains, Van Zandt55 min
Oct 15, 8:51 AM CDTRiver Flood WarningFWDHunt23 hr
Oct 15, 8:51 AM CDTRiver Flood WarningFWDHunt, Rockwall12 hr
Oct 15, 8:55 AM CDTSpecial Weather StatementFWDNavarro65 min
Oct 15, 8:57 AM CDTSpecial Weather StatementFWDLimestone, McLennan63 min
Oct 15, 9:24 AM CDTSpecial Weather StatementFWDFalls66 min
Oct 15, 9:43 AM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson62 min
Oct 15, 10:02 AM CDTSpecial Weather StatementFWDVan Zandt28 min
Oct 15, 10:30 AM CDTSpecial Weather StatementFWDBell30 min
Oct 15, 10:40 AM CDTRiver Flood WarningFWDDallas10 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.